Alert archive / California / Gale Watches in 2009

Gale Watch 34, NWS Eureka, CA

December 27, 2009

NWS Eureka, CA issued this gale watch at Dec 27, 2009, 1:50 PM PST. It took effect at Dec 29, 2009, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 27, 2009, 1:50 PM PST (21:50 UTC)
In effect from
Dec 29, 2009, 9:00 AM PST
Expired
Dec 28, 2009, 2:48 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WHUS76 KEKA 272150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PST SUN DEC 27 2009

PZZ470-281215-
/O.CON.KEKA.SI.Y.0076.000000T0000Z-091228T0000Z/
/O.CON.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/
/O.NEW.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
150 PM PST SUN DEC 27 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PST MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. 

A COUPLE OF FRONTS WILL BRING STRONG SOUTHERLY WINDS TO THE
WATERS THROUGH THE WEEK. THE FIRST FRONT IS SLATED TO ARRIVE ON
TUESDAY AND WE MAY SEE 4 TO 6 HOURS OF GUSTS TO 35 TO 40 KT
BETWEEN 9 AM AND 5 PM. THERE IS STILL MUCH UNCERTAINTY ON THE
STRENGTH AND DURATION OF THE GALE FORCE WINDS. SEAS WILL NO DOUBT
RISE IN RESPONSE TO THE STRONG SOUTH WINDS AND A WARNING FOR 10
FOOT WIND-DRIVEN WAVES MAY BE NEEDED. A POTENTIALLY STRONGER WIND
STORM IS EXPECTED THURSDAY THROUGH FRIDAY AND MAY GENERATE WINDS
FROM 40 TO 45 KT BY THURSDAY NIGHT. ONCE AGAIN THERE IS MUCH
UNCERTAINTY SURROUNDING THE TIMING AND INTENSITY OF THIS STORM.

&&

$$

PZZ450-455-475-281215-
/O.CON.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
150 PM PST SUN DEC 27 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
2 PM PST MONDAY. 

LONG PERIOD WESTERLY SWELL WILL DIMINISH TONIGHT THROUGH
MONDAY...AND FALL BELOW 10 FT AT 13 OR 14 SECONDS MONDAY NIGHT.
SWELL REMAIN UNDER 10 FEET ON TUE...BUT SHORT PERIOD WAVE
HEIGHTS WILL BE ON THE RISE.

&&

$$
3 follow-up statements
388 
WHUS76 KEKA 281053
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 AM PST MON DEC 28 2009

PZZ450-475-281900-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0000Z/
/O.EXA.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 AM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

A COUPLE OF FRONTS WILL BRING STRONG SOUTHERLY WINDS TO THE
WATERS THROUGH THE WEEK. THE FIRST FRONT IS SLATED TO ARRIVE ON
TUESDAY AND WE MAY EXPERIENCE WINDS OF 30 TO 40 KT. THERE REMAINS
SOME UNCERTAINTY ON THE STRENGTH AND DURATION OF THE GALE FORCE
WINDS. A POTENTIALLY STRONGER WIND STORM IS EXPECTED THURSDAY
THROUGH FRIDAY AND MAY GENERATE WINDS FROM 40 TO 45 KT BY THURSDAY
NIGHT.

&&

$$

PZZ470-281900-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0000Z/
/O.CON.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
253 AM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

A COUPLE OF FRONTS WILL BRING STRONG SOUTHERLY WINDS TO THE WATERS
THROUGH THE WEEK. THE FIRST FRONT IS SLATED TO ARRIVE ON TUESDAY
AND WE MAY EXPERIENCE A PERIOD OF WINDS REACHING 35 TO 40 KT. THERE
IS STILL SOME UNCERTAINTY ON THE STRENGTH AND DURATION OF THE GALE
FORCE WINDS. A POTENTIALLY STRONGER WIND STORM IS EXPECTED
THURSDAY THROUGH FRIDAY AND MAY GENERATE WINDS FROM 40 TO 45 KT BY
THURSDAY NIGHT. 

&&

$$

PZZ455-281900-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
253 AM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 
4 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON.

A LONG PERIOD WESTERLY SWELL WILL SLOWLY DIMINISH TODAY...AND
FALL BELOW 10 FT AT 13 OR 14 SECONDS MONDAY NIGHT. SWELL REMAIN
UNDER 10 FEET ON TUESDAY...BUT SHORT PERIOD WAVE HEIGHTS WILL BE
ON THE RISE.

&&

$$
056 
WHUS76 KEKA 281732
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
932 AM PST MON DEC 28 2009

PZZ450-470-475-282345-
/O.CON.KEKA.SW.Y.0071.000000T0000Z-091229T0000Z/
/O.CON.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
932 AM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

A COUPLE OF FRONTS WILL BRING STRONG SOUTHERLY WINDS TO THE
WATERS THROUGH THE WEEK. THE FIRST FRONT IS SLATED TO ARRIVE ON
TUESDAY AND WE MAY EXPERIENCE WINDS OF 30 TO 40 KT. THERE REMAINS
SOME UNCERTAINTY ON THE STRENGTH AND DURATION OF THE GALE FORCE
WINDS. A POTENTIALLY STRONGER WIND STORM IS EXPECTED THURSDAY
THROUGH FRIDAY AND MAY GENERATE WINDS FROM 40 TO 45 KT BY THURSDAY
NIGHT.

&&

$$

PZZ455-282345-
/O.CON.KEKA.SW.Y.0071.000000T0000Z-091229T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
932 AM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

A LONG PERIOD WESTERLY SWELL WILL SLOWLY DIMINISH TODAY...AND
FALL BELOW 10 FT AT 13 OR 14 SECONDS TONIGHT. SWELL REMAIN UNDER
10 FEET ON TUESDAY...BUT SHORT PERIOD WAVE HEIGHTS WILL BE ON THE
RISE.

&&

$$
322 
WHUS76 KEKA 282248
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
248 PM PST MON DEC 28 2009

PZZ470-290700-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/
/O.UPG.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
/O.NEW.KEKA.GL.W.0086.091229T1700Z-091230T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
248 PM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 AM TO 5 PM PST TUESDAY...

THE LONG PERIOD WESTERLY SWELL WILL SUBSIDE TO BELOW 10 FEET THIS
EVENING. 

A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING
SOUTHERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AHEAD OF IT
DURING THE LATE MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE
AFTER THE FRONTAL PASSAGE LATE TUESDAY EVENING.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-475-290700-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/
/O.UPG.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
/O.NEW.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
248 PM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST
TUESDAY...

THE LONG PERIOD WESTERLY SWELL WILL SUBSIDE TO BELOW 10 FEET THIS
EVENING. 

A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING
SOUTHERLY WINDS OF 15 TO 25 KT WITH A FEW GUSTS TO 35 KT AHEAD OF
IT DURING THE LATE MORNING AND AFTERNOON. THE STRONGEST WINDS WILL
NORTH OF SHELTER COVE. THE WINDS WILL RAPIDLY EASE AFTER THE
FRONTAL PASSAGE LATE TUESDAY EVENING.


&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-290700-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/
/O.NEW.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
248 PM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST
TUESDAY...

A LONG PERIOD WESTERLY SWELL WILL SUBSIDE BELOW 10 FT AT 13 OR 14
SECONDS THIS EVENING. THE SWELL REMAIN UNDER 10 FEET ON
TUESDAY...BUT SHORT PERIOD WAVE HEIGHTS WILL BE ON THE RISE AS THE
WINDS RAPIDLY INCREASE TO 15 TO 25 KT AHEAD OF A COLD FROM LATE
TUESDAY MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE AS THE FRONT
MOVES THROUGH LATE TUESDAY EVENING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 27, 8:10 AM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Dec 27, 8:10 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
810 AM PST SUN DEC 27 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO GENERATE SHOWERS
OVER NORTHWEST CALIFORNIA TODAY AND THIS EVENING. A COLD FRONT WILL
BRING ANOTHER CHANCE OF RAIN TUESDAY AND TUESDAY NIGHT.

&&

.UPDATE...FCST IN GOOD SHAPE THIS MORNING...JUST A QUICK UPDATE TO
REFINE PRECIP COVERAGE AND TIMING A BIT. THE LOW THAT IS CAUSING
THE PRECIP THIS MORNING IS CURRENTLY NEAR 43N 130W AND IS EXPECTED
TO FILL AND SLOWLY LIFT NE. ADDITIONALLY...AN NEGATIVELY TILTED
SHORTWAVE JUST OFF OF CAPE MENDOCINO WILL LIFT NE ALSO. BOTTOM
LINE...THE BAND OF SHOWERS CURRENTLY LIFTING THROUGH THE AREA WILL
ALSO LIFT NE WITH SHOWERS BEHIND THE MAIN BAND...CONFINED MAINLY
NORTH OF THE CAPE. SNOW LEVELS ARE CURRENTLY RUNNING 3000-3500 FT
WITH REPORTS OF 3 INCHES AT SOUTHFORK MTN AT 4300 FT. JCA

&&

.PREV DISCUSSION... /ISSUED 241 AM PST SUN DEC 27 2009/

.DISCUSSION...A SURFACE LOW NEAR 43N 132W WILL CONTINUE TO PRODUCE
SHOWERS ACROSS NORTHERN CA TODAY. SLIGHT NEGATIVE TILTING OF THE
TROUGH ASSOCIATED WITH THE LOW SUGGESTS INSTABILITY WITH A FEW
THUNDERSTORMS POSSIBLE THIS MORNING AND EARLY AFTERNOON. THE LOW
WILL WEAKEN AND SLOWLY MOVE NE TODAY AND TONIGHT WITH SHOWERS
TAPERING OFF IN THE AFTERNOON...AND BECOMING ISOLATED BY THE
EVENING. THE LOW WILL ADVECT COOLER AIR OVER THE REGION TONIGHT
WITH SNOW LEVELS DROPPING TO NEAR 3500 FEET...BUT DO NOT
ANTICIPATE MUCH IF ANY SNOW ACCUMULATION SINCE THE SHOWERS WILL
DECREASE IN COVERAGE AND INTENSITY BEFORE THE COOLER AIR ARRIVES.
ISOLATED SHOWERS MAY CONTINUE NORTH OF CAPE MENDOCINO INTO MON
MORNING AS THE SOUTHERN PORTION OF THE TROUGH SWINGS ACROSS NE CA.

MODELS ARE IN BETTER AGREEMENT ON THE NEXT RAIN PRODUCER EXPECTED ON
TUESDAY. DECENT ISENTROPIC LIFT AND GFS MODELED PRECIPITABLE WATER
SUGGEST THAT THE FRONT MAY GENERATE MORE PRECIPITATION THAN
PREVIOUSLY THOUGHT. HAVE INCREASED POPS AND QPF SLIGHTLY FOR TUE AND
TUE NIGHT...AND WOULD NOT BE SURPRISED IF THIS UPWARD TREND
CONTINUES THE NEXT COUPLE OF SHIFTS.

AN UPPER LEVEL RIDGE WILL MOVE OVER THE NE PACIFIC MID WEEK...BUT
THE MODELS ARE CONSISTENT IN FORECASTING A SURFACE FRONT TO UNDERCUT
THE RIDGE LATE IN THE WEEK AND HAVE MAINTAINED CHANCE POPS INTO THE
WEEKEND. TH

&&

.AVIATION....MAINLY VFR CONDITIONS TO PREVAIL TODAY...ALTHOUGH
OCCASIONAL MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED IN RAIN
SHOWERS. THERE WILL CONTINUE TO BE PROLONGED DRY PERIODS...FEATURING
VFR CEILINGS AND UNRESTRICTED VISIBILITIES. RAIN SHOWER
ACTIVITY...ALONG WITH SOME LOCALLY GUSTY WINDS...WILL DIMINISH AFTER
00Z. A GENERAL IMPROVEMENT IN FLYING CONDITIONS CAN BE EXPECTED
TONIGHT...ALTHOUGH AREAS OF FOG MAY FORM LATE. BETTWY

&&

.MARINE...SOUTH-SOUTHEAST WINDS HAVE REMAINED GENERALLY JUST UNDER
SMALL CRAFT CRITERIA ACROSS THE INNER WATERS FOR THE PAST SEVERAL
HOURS...AND WE EXPECT WINDS SPEEDS TO BEGIN TO SLOWLY SLACKEN OVER
THE OUTER WATERS BY DAYBREAK AS A COLD FRONT PUSHES EAST. THE CLOSED
LOW IN ASSOCIATION WITH THE FRONT WILL CONTINUE TO MEANDER OR SLOWLY
PUSH NORTHEAST AWAY FROM OUR WATERS THROUGH MONDAY...GENERALLY
RESULTING IN CONTINUED CHANCES FOR RAIN SHOWERS...SOME THAT COULD BE
QUITE CONVECTIVE AND OCCASIONALLY HEAVY. A FEW THUNDERSTORMS WILL
ALSO BE POSSIBLE...ESPECIALLY THROUGH MIDDAY TODAY. OTHERWISE...THE
LONG PERIOD WESTERLY SWELL WILL CONTINUE TO TRAVERSE THROUGH WATERS
AND BEGIN TO SUBSIDE TONIGHT. THE MODELS ARE STILL HIGH WITH ACTUAL
SWELL HEIGHTS...AND WE MAINTAINED SLIGHTLY LOWER VALUES.
HOWEVER...LARGE BREAKERS UP TO 18 FEET WILL STILL BE POSSIBLE
THROUGH THE DAY.  BETTWY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 27, 4:13 AM PST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
413 AM PST SUN DEC 27 2009

CAZ001-002-281215-
REDWOOD COAST-MENDOCINO COAST-
413 AM PST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-281215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
413 AM PST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS EXPECTED AT OR ABOVE 3500 FEET WITH LOCAL
ACCUMULATIONS UP TO AN INCH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SERIES OF STORMS WILL BRING ADDITIONAL RAIN AND SNOW...BUT SNOW
LEVELS ARE EXPECTED TO RISE ABOVE 4000 FT MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

In the hours before

Local storm report, Dec 27, 9:06 AM PST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
906 AM PST SUN DEC 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             RUTH                    40.28N 123.40W
12/27/2009  M3.0 INCH        TRINITY            CA   TRAINED SPOTTER

            LOCATED 4300 FT ON SOUTH FORK MTN...LAST 12 HRS 3 INCHES.
            CURRENT TEMP 33F...BAROGRAPH 30.23 AND HUMIDITY 97
            PERCENT.

0830 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
12/27/2009  U0.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            ABOUT 3500-3700 FEET ON IRON PEAK MOUNTAIN. CURRENTLY
            MIXED RAIN AND SNOW. TEMP 35F. LOW TEMP 30F.

0845 AM     DENSE FOG        GASQUET                 41.85N 123.97W
12/27/2009                   DEL NORTE          CA   TRAINED SPOTTER

            FOGGY CONDITIONS. EARLIER...LIGHT RAIN WITH 0.13 INCHES
            IN NEARLY 12 HOURS. CURRENT TEMP 45F...LOW 42F.

&&

ASHFORD

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.